What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 28, 7:35 AM EST, 3 hours 52 minutes earlier.
Area forecast discussion, Jul 28, 7:35 AM EST, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
835 AM EDT Fri Jul 28 2023
.SYNOPSIS...
A warm and humid airmass will remain in place across the Ohio
Valley today. This will lead to occasional chances for
thunderstorms through tonight. Chances for showers and
thunderstorms will then continue Saturday into Saturday evening
as a cold front moves through the region.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Morning update...
Active situation unfolding across the region with decaying
overnight convection and cloud cover quickly dissipating across
the tri-state area.
To the northwest, the combination of a weak shortwave and an
overnight MCS (and cold-pool) is resulting in fresh thunderstorm
development across central Indiana. Effective shear and
plentiful energy across Indiana will continue to support new
updrafts. Mean steering flow suggests this activity will
move eastward over the next few hours, as the outflow boundary
from the overnight MCS undercuts the shortwave convection. This
results in incredible uncertainty for how things evolve this
afternoon with both heating and new storms (SLIGHT risk). For
now, have updated the forecast to show Indiana storms entering
the area before coverage decreases within the stable air mass.
With clouds eroding quickly, heating will resume across the
area. The forcing of the outflow boundary racing southward and
the new heating could result in renewed convection in other
parts of the forecast area.
Forecast uncertainty is high with the afternoon and evening heat
and thunderstorms requiring frequent updates in the forecast.
Will hold on to heat headlines until confidence increasing in
clouds/thunderstorms limiting the threat.
Previous discussion...
Weak west to southwest low level flow and moisture advection
out of a better instability axis back across Illinois and
Indiana has helped keep showers and thunderstorms going across
western portions of our fa this morning. Models have not had a
good handle on this so will just keep chances going through
daybreak or so before tapering them off as we get into the
diurnally less favorable mid morning hours, but confidence is
not very high with this. This morning's activity will also lead
to some uncertainty in the forecast through this afternoon as
lingering boundaries may reignite as we destabilize through the
afternoon hours as temperatures push in the low to mid 90s. As
a result, will carry some lower end pops for this afternoon
across much of the area. Will also maintain the current heat
headlines as they are currently with an excessive heat warning
for the in the Cin-Day corridor and heat advisories elsewhere.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
Mid level short wave energy will move east across the southern
Great Lakes this evening and through the overnight hours.
Convection and a possible MCS off to our northwest associated
with this will likely push east southeast into our area this
evening and into the overnight hours as the airmass across our
area should still be fairly unstable. A few severe storms will
be possible with damaging wind being the primary threat. A
trailing cold front will push southeast through our area during
the day on Saturday, leading to additional chances for showers
and thunderstorms, especially during the afternoon hours.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Slightly cooler and considerably less humid air builds back
into the region late in the weekend into early next week as
temps trend closer to seasonal norms through at least the first
several days of next workweek.
&&
.AVIATION /13Z FRIDAY THROUGH TUESDAY/...
Scattered showers and thunderstorms finally appear to be
tapering off across the Tri State area. As the pcpn ends, we
could see some MVFR cigs develop through mid to late morning at
the western TAF sites. Otherwise, hot and humid conditions
today could result in scattered cu development this afternoon
and the potential for isolated to scattered thunderstorms. There
is a lot of model uncertainty with this though so confidence is
low. A mid level disturbance will approach from the west this
evening and into the overnight hours, leading to better chance
for showers and thunderstorms heading into tonight.
OUTLOOK...Thunderstorms possible Saturday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Heat Advisory until 9 PM EDT this evening for OHZ026-034-035-
042>046-051>056-060-062>065-072>074-079>082-088.
Heat Advisory until noon EDT today for OHZ061-070-071-077-078.
Excessive Heat Warning from noon today to 9 PM EDT this
evening for OHZ061-070-071-077-078.
KY...Heat Advisory until 9 PM EDT this evening for KYZ089-090-
094>100.
Heat Advisory until noon EDT today for KYZ091>093.
Excessive Heat Warning from noon today to 9 PM EDT this
evening for KYZ091>093.
IN...Heat Advisory until 9 PM EDT this evening for INZ050-058-059-
066-073-075-080.
Heat Advisory until noon EDT today for INZ074.
Excessive Heat Warning from noon today to 9 PM EDT this
evening for INZ074.
&&
SYNOPSIS...JGL
NEAR TERM...JGL/McGinnis
SHORT TERM...JGL
LONG TERM...KC
AVIATION...JGLHazardous weather outlook, Jul 28, 10:50 AM EST, 37 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
1150 AM EDT Fri Jul 28 2023
INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060-291600-
Wayne-Fayette IN-Union IN-Franklin IN-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-
1150 AM EDT Fri Jul 28 2023
...HEAT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Central Ohio and West Central Ohio.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
INZ073>075-080-KYZ089>100-OHZ061>065-070>074-077>082-088-291600-
Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-
Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-
Montgomery-Greene-Fayette OH-Pickaway-Fairfield-Butler-Warren-
Clinton-Ross-Hocking-Hamilton-Clermont-Brown-Highland-Adams-Pike-
Scioto-
1150 AM EDT Fri Jul 28 2023
...HEAT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for Southeast Indiana, Northeast
Kentucky, Northern Kentucky, Central Ohio, South Central Ohio,
Southwest Ohio and West Central Ohio.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
In addition, a few strong to severe storms will be possible this
evening into the overnight hours. Damaging wind will be the main
threat along with the potential for heavy rainfall and localized
flooding.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
A few strong to severe storms will be possible Saturday afternoon
and evening. The main threat will be damaging wind.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 28, 9:40 AM EST, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1040 AM EDT Fri Jul 28 2023
OHZ044-052-281515-
Champaign OH-Logan OH-
1040 AM EDT Fri Jul 28 2023
...A RAPIDLY DEVELOPING THUNDERSTORM WILL IMPACT PORTIONS OF NORTHERN
CHAMPAIGN AND LOGAN COUNTIES THROUGH 1115 AM EDT...
At 1040 AM EDT, a rapidly developing thunderstorm was located near
Russells Point, moving east at 35 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Bellefontaine, West Liberty, North Lewisburg, Russells Point, De
Graff, West Mansfield, Quincy, Huntsville, Woodstock, Valley Hi,
Zanesfield, Cable, Logansville, New Jerusalem, Pickrelltown,
Lippincott, Middleburg, Mcmorran, Springhills and Mingo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4042 8353 4023 8355 4023 8349 4010 8351
4026 8402 4032 8401 4031 8400 4048 8397
TIME...MOT...LOC 1440Z 289DEG 28KT 4042 8389
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
FranksSpecial weather statement, Jul 28, 10:37 AM EST, 50 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1137 AM EDT Fri Jul 28 2023
OHZ062-063-071-072-281600-
Warren OH-Fayette OH-Clinton OH-Greene OH-
1137 AM EDT Fri Jul 28 2023
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN WARREN,
WESTERN FAYETTE, NORTHERN CLINTON AND SOUTHERN GREENE COUNTIES
THROUGH NOON EDT...
At 1137 AM EDT, a strong thunderstorm was located 7 miles south of
Xenia, moving east at 35 mph.
HAZARD...Wind gusts up to 40 mph and frequent cloud-to-ground
lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Lightning can cause serious injury or
death.
Locations impacted include...
Xenia, Wilmington, Sabina, Jamestown, Jeffersonville, New Jasper,
Harveysburg, Spring Valley, Bowersville, Port William, Milledgeville,
Octa, Paintersville, Melvin, Rosemoor, Lumberton, Mount Holly,
Oakland, Lees Creek and Caesar Creek State Park.
This includes I-71 in Ohio between mile markers 43 and 70.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
When thunder roars, go indoors! Do not stay in the open or seek
shelter under trees when lightning threatens.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3938 8351 3938 8355 3948 8406 3968 8405
3966 8346
TIME...MOT...LOC 1537Z 277DEG 33KT 3958 8395
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JDRSpecial weather statement, Jul 28, 10:57 AM EST, 30 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1157 AM EDT Fri Jul 28 2023
OHZ078>081-281630-
Clermont OH-Highland OH-Adams OH-Brown OH-
1157 AM EDT Fri Jul 28 2023
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EAST CENTRAL
CLERMONT, BROWN, NORTHWESTERN ADAMS AND WESTERN HIGHLAND COUNTIES
THROUGH 1230 PM EDT...
At 1156 AM EDT, strong thunderstorms were located along a line
extending from near Lynchburg to near Bethel, moving east at 30 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Hillsboro, Georgetown, Mount Orab, Williamsburg, Lynchburg,
Winchester, Sardinia, Russell, New Market, Emerald, Decatur,
Russellville, Hamersville, Mowrystown, Fayetteville, St. Martin,
Chasetown, Danville in Highland County, Samantha and State Route 32
at US Route 68.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Residents in these areas should remain alert. If these storms become
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3892 8408 3908 8402 3925 8399 3925 8384
3922 8384 3922 8381 3929 8374 3930 8372
3929 8348 3878 8366
TIME...MOT...LOC 1556Z 280DEG 25KT 3922 8388 3892 8401
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
FranksSpecial weather statement, Jul 28, 11:06 AM EST, 21 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1206 PM EDT Fri Jul 28 2023
OHZ063-072-073-080-281630-
Highland OH-Ross OH-Fayette OH-Clinton OH-
1206 PM EDT Fri Jul 28 2023
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHERN FAYETTE,
CLINTON, NORTHERN HIGHLAND AND WEST CENTRAL ROSS COUNTIES THROUGH
1230 PM EDT...
At 1206 PM EDT, a strong thunderstorm was located near Wilmington,
moving east at 40 mph.
HAZARD...Wind gusts up to 45 mph and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Visibility will be poor and hydroplaning
is possible.
Locations impacted include...
Washington Court House, Wilmington, Hillsboro, Greenfield, Sabina,
Leesburg, New Vienna, Rocky Fork Point, Highland Holiday, Staunton,
Good Hope, Martinsville, Highland, Port William, Melvin, East Monroe,
Samantha, Lees Creek, Rock Mills and Morrisville.
This includes I-71 in Ohio between mile markers 52 and 57.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3929 8389 3955 8383 3956 8377 3955 8367
3957 8367 3961 8327 3914 8338
TIME...MOT...LOC 1606Z 278DEG 36KT 3941 8378
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
JDRSpecial weather statement, Jul 28, 11:17 AM EST, 10 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1217 PM EDT Fri Jul 28 2023
KYZ097>100-OHZ079-081-281645-
Robertson KY-Mason KY-Lewis KY-Bracken KY-Adams OH-Brown OH-
1217 PM EDT Fri Jul 28 2023
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF MASON, ROBERTSON,
NORTHWESTERN LEWIS, EASTERN BRACKEN, SOUTHEASTERN BROWN AND
SOUTHWESTERN ADAMS COUNTIES THROUGH 1245 PM EDT...
At 1217 PM EDT, a strong thunderstorm was located near Brooksville,
moving east at 35 mph.
HAZARD...Wind gusts up to 40 mph and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Visibility will be poor and hydroplaning
is possible.
Locations impacted include...
Maysville, Georgetown, Washington, West Union, Manchester, Ripley,
Aberdeen, Lewisburg, Tollesboro, Higginsport, Mount Olivet, Dover,
Germantown, Sardis, Concord, Blue Licks Battlefield, Trinity,
Murphysville, Burika and Alhambra.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3843 8358 3846 8358 3850 8360 3851 8363
3852 8363 3852 8364 3850 8372 3846 8386
3849 8393 3845 8398 3844 8398 3843 8399
3844 8400 3843 8400 3847 8410 3887 8393
3874 8342 3842 8356
TIME...MOT...LOC 1617Z 279DEG 29KT 3867 8395
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JDRSpecial weather statement, Jul 28, 11:24 AM EST, 3 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1224 PM EDT Fri Jul 28 2023
OHZ063-064-073-080>082-088-281700-
Pike OH-Highland OH-Scioto OH-Adams OH-Ross OH-Fayette OH-
Pickaway OH-
1224 PM EDT Fri Jul 28 2023
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ADAMS, FAYETTE,
SOUTHWESTERN PICKAWAY, PIKE, EASTERN HIGHLAND, WESTERN SCIOTO AND
ROSS COUNTIES THROUGH 100 PM EDT...
At 1223 PM EDT, strong thunderstorms were located along a line
extending from near Washington Court House to near Hillsboro to 6
miles west of West Union, moving east at 45 mph.
HAZARD...Wind gusts up to 45 mph, half inch hail, frequent
cloud-to-ground lightning, and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects. Lightning can cause serious injury or death.
Visibility will be poor and hydroplaning is possible.
Locations impacted include...
Chillicothe, Washington Court House, Circleville, Hillsboro,
Greenfield, Waverly, West Union, Piketon, Peebles, Leesburg,
Winchester, Kingston, Marshall, Williamsport, Seaman, Bloomingburg,
Bainbridge, New Holland, Belfast and Highland Holiday.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
When thunder roars, go indoors! Do not stay in the open or seek
shelter under trees when lightning threatens.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3878 8368 3965 8352 3960 8286 3868 8309
3866 8312
TIME...MOT...LOC 1623Z 280DEG 38KT 3952 8351 3920 8357 3881 8366
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...45 MPH
Hickman